MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
A patient with an aneurysm filled with fenestrated evar was being treated with smm plugs after placing the evar graft.While deploying the imp-fx-12 devices, it was noticed that some plugs had gone into the common iliac arteries.It was confirmed via intravascular ultrasound (ivus) that the plugs were within the lumen of the endograft.The endograft was relined with iliac extensions up to the renal arteries which jailed the plugs in the lumen.Two imp-fx-12 devices were noted in each internal iliac artery for a total of four implants.Insertion of an endograft extension within the original graft effectively 'jailed' the plugs between the original graft and endograft extension.
 
Additional Manufacturer Narrative
The manufacturing documentation for the lot associated with this incident could not be reviewed since the lot number was not provided.A benchtop investigation was not performed since the devices were implanted in the patient and could not be returned to shape memory medical.Based on shape memory medical's review of received information, the root cause for the unintended delivery of plugs to the lumen of the endograft is possibly due to the procedure where it was reported that the guidewire was unintentionally caught between the outside of the main body and the inside of the fenestrated endograft.Since the guidewire was placed in the unintended location, misdelivery of the plugs occurred, thereby requiring an endograft extension to jail the plugs.Without additional information, a root cause cannot be definitively confirmed.There was no device malfunction reported and guidewire used during the procedure is not manufactured by smm.The procedure was otherwise completed without incident and no serious adverse event to the patient was reported.A supplemental report will be filed should additional information be received from the complainant.Shape memory medical complaint reference number: (b)(4).

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key19997253
Report Number3013353964-2024-00007
Device Sequence Number7257556
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ZFEN EVAR GRAFT
Outcome Attributed to Adverse Event Other;
Patient SexUnknown